MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB065902A
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a patient underwent endovascular treatment for infrarenal abdominal aortic aneurysm.The patient tolerated the procedure.On (b)(6) 2024, intervention using a snorkel/chimney technique was performed due to a proximal type i endoleak.A gore® excluder® conformable aortic extender endoprosthesis was implanted.A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was implanted into the left renal artery.The endoleak was resolved.On (b)(6) 2025, imaging provided to gore for evaluation showed a proximal type i endoleak/gutter leak.The leak appeared to originate around the vbx device at the left renal artery, and near the gore® excluder® conformable aortic extender endoprosthesis.Imaging also showed aneurysm enlargement from 5.5 cm to 6.2 cm.On (b)(6) 2025, the patient underwent reintervention and a new gore® excluder® conformable aortic extender endoprosthesis was implanted proximally to resolve the endoleak.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code b20: device remains implanted.Imaging provided by user facility indicated type 1 endoleak that required an intervention with additional device placement.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The imaging evaluation was performed by a clinical imaging specialist: one time point available for evaluation: post-implantation cta dated on (b)(6) 2025.Axial image shows contrast outside the stent in the aorta and left renal artery.The length from the left renal artery to the contrast pooling in the sac appears to be 15.9 mm, by centerline.There is a right accessory renal artery distal to the level of the left renal artery.The length from the right accessory renal artery to the contrast pooling in the sac appears to be 13.0 mm, by centerline.Cannot confirm with available imaging if this is a type i (gutter) endoleak or a type ii involving a lower right accessory renal artery.Endoleak of unknown origin.H6: code c22: endoleak is observed, but origin or type is unknown.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21337767
Report Number2017233-2025-05809
Device Sequence Number20940451
Product Code PRL
UDI-Device Identifier00733132658466
UDI-Public(01)00733132658466(17)270530
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB065902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale